MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS W/SA 25 A.CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS W/SA 25 A.CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FV435T
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hydrocephalus (3272)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Manufacturing site evaluation: manufacturing and quality control data: the progav® was manufactured by a qualified employee in march 2012.Deviations during assembly did not occur.The valve was sterilized by miethke and released for shipment after final inspection.The progav® has a normal pressure range of 0 to 20 cmh2o.The shunt system was inspected as article fv435t.All parameters have been inspected and approved during the manufacturing process.All parameters have been assessed as meeting specifications.Device examination: the progav® was returned in a plastic container submersed in an unidentified liquid.Visual inspection: scratches on the outer housing of the valve were observed through the visual inspection.No significant deformations or damage were detected.The progav® valve housing was subsequently measured and indicated the presence of a deformation.Permeability test: a permeability test has shown that the valve has reduced permeability.Adjustment test: the progav® was tested and was adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function was fully operational, however, the braking force was not within expected tolerances.Result: first, a visual inspection of the progav® was performed.No significant deformations or damage to the valve were detected during the visual inspection, however, a deformation was detected through a measurement of the plane parallelity.Next, the permeability, adjustability, as well as the brake functionally and brake force, of the valve were tested.The valve had reduced permeability and the braking force required was not within the given specifications.All other specifications were met.Finally, the valve was dismantled.A small amount of build-up of a substance (likely protein) was observed inside the valve.Based on the investigation, a reduction in the braking force was observed which was likely due to the blow sustained to the patients head.Manufacturing defects at the time of release have been excluded.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required.
 
Event or Problem Description
It was reported to miethke that a progav sys w/sa 25 a.Control reservoir (part # fv435t) was implanted during a procedure performed on an unknown date.According to the complainant, the patient sustained a blow to the head which required that the valve be explanted.The patient underwent a revision procedure on an unknown date.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.

Brand Name
PROGAV SYS W/SA 25 A.CONTROL RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12586809
Report Number3004721439-2021-00670
Device Sequence Number3289237
Product Code JXG
UDI-Device Identifier04041906132477
UDI-Public4041906132477
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2017
Device Model NumberFV435T
Device Catalogue NumberFV435T
Device Lot Number20016178
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2016
Initial Report FDA Received Date10/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;